Alert archive / Montana / Flash Flood Warnings in 2007

Flash Flood Warning 10, NWS Glasgow, MT

June 24, 2007Garfield County, Valley County, Montana

NWS Glasgow, MT issued this flash flood warning at Jun 24, 2007, 8:33 PM MDT for Garfield County, Valley County, Montana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 24, 2007, 8:33 PM MDT (02:33 UTC)
Expired
Jun 24, 2007, 11:30 PM MDT
In force
3 hr
Issued by
NWS Glasgow, MT
Area
Whole counties

Counties Garfield County, MT, Valley County, MT

The radar

The Glasgow radar (KGGW), 45 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 2.6 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2007-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2007-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2580 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 3:04 PM MDT, 5 hours 29 minutes earlier.

Area forecast discussion, Jun 24, 3:04 PM MDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
304 PM MDT SUN JUN 24 2007

.SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH TUESDAY...
COOLER AIRMASS THAT MOVED IN LAST NIGHT BELOW 700 MB HAS PUT A
CAP ON CONVECTION STARTING THIS AFTERNOON. THIS LOOKS TO BREAK
AT LEAST SOMEWHAT BY EARLY EVENING. AIRMASS ALSO DRIED SLIGHTLY IN
OUR WEST...RESULTING IN CONVECTIVE TEMPS WELL ABOVE FORECAST HIGHS.
THE AIRMASS IS MORE UNSTABLE TO OUR SE...WITH 00Z FORECAST CAPES
TO AROUND 4000 J/KG IN OUR SE ZONES. EXPECT MOST CONFECTION
THOUGH FOR OUR AREA WILL BE ELEVATED...ARRIVING FROM THE SW FROM S
MT AND N WY MOUNTAINS. SPC HAS ALL OF OUR AREA IN AT LEAST SLIGHT
RISK OF SEVERE TSTORMS...OUR SE IN MODERATE RISK. THIS DESCRIBES
SITUATION REASONABLY.

WHILE INSTABILITY VARIES QUITE A BIT FROM NW TO SE ACROSS OUR
CWA...SHEAR IS IMPRESSIVE ALL AREAS WITH 40KT OR GREATER 0-6 KM.
SWODY1 AND SPC CHARTS DESCRIBE POSSIBILITY OF BOTH LARGE HAIL AND
DAMAGING WINDS WITH SUPERCELLS...AW WELL AS POSSIBLE MCS..AND BOW
ECHOES. ADDED MENTION OF HEAVY RAINFALL TOO...ALTHOUGH BEST
THREAT IS IN OUR SE. APPEARS TO BE A WEAK SHORTWAVE INTO OUR SE
THIS EVE...THEN ANOTHER LATE TONIGHT IN OUR NW...BUT OVERALL UPPER
SUPPORT AND TRIGGERING MECHANISMS ARE NOT GREAT. MOS POPS ALL SEEM
TOO HIGH. SURFACE GRADIENTS TIGHTENING WITH DEVELOPING SURFACE LOW
OVER WY HAVE BROUGHT E WINDS UP TO 20 MPH SO WILL ISSUE LAKE WIND
ADVISORY FOR REMAINDER OF THE NIGHT.

MODELS IN GOOD AGREEMENT WITH THE OVERALL PATTERN. CLOSED UPPER
LOW OVER VANCOUVER ISLAND TO MOVE E THRU S CANADA INTO TUE. MOST
PRECIP STAYS IN CANADA. TROUGH EXTENDING FROM THE LOW MOVES ACROSS
OUR N. AT THE SAME TIME THOUGH...A DRY SLOT ENTERS OUR AREA FROM
THE W. WILL KEEP SIGNIFICANT POPS CONFINED TO OUR N. MODELS DO
INCREASE LOWER LEVEL GRADIENTS A LOT...WITH 850 MB WINDS UP TO 40
KT IN THE EVENING...RESULTING IN WINDY WEATHER AND A LIKELY POSSIBLE
LAKE WIND ADVISORY MON EVE.

THIS WILL EXIT THE AREA WITH WEAK HIGH PRESSURE AND RIDGING ALOFT
FOR SUNNY SKIES TUE. SIMONSEN

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...
GOOD MODEL CONSISTENCY CONTINUES. UPPER RIDGE WILL BE THE DOMINANT
PLAYER THROUGH THE PERIOD...MAKING FOR WARMING TEMPERATURES. SOUTHWEST
FLOW ALOFT DEVELOPS BY LATE IN THE WEEK...CREATING THE POTENTIAL
FOR THUNDERSTORMS. THIS IS ALL WELL HANDLED IN GOING FORECAST.
THUS MADE ONLY MINOR TWEAKS. GILCHRIST

MODELS ARE IN DECENT AGREEMENT TONIGHT WITH SOME SUBTLE
DIFFERENCES. THE EXTENDED FORECAST FEATURES AN UPPER RIDGE THAT
BUILDS INTO MONTANA ON WEDNESDAY. THE RIDGE AXIS MOVES INTO
EASTERN MONTANA ON THURSDAY AND BECOMES AN OMEGA BLOCK. THE RIDGE
THEN SITS OVER EASTERN MONTANA FOR A FEW DAYS AND MIGHT MOVE AS
FAR EAST AS THE DAKOTAS NEXT WEEKEND. WHEN BLOCKING PATTERNS
SET...WEATHER SYSTEM TEND TO SIT STILL. GFS APPEARS TO THE FURTHER
EAST THAN THE ECMWF WITH THE RIDGE AXIS NEXT WEEKEND. THE OMEGA
BLOCKING PATTERN WILL HAVE UPPER LOWS OVER QUEBEC AND OFF THE
WASHINGTON AND BRITISH COLUMBIA COAST THROUGH NEXT WEEKEND.

SURFACE HIGH WILL PROVIDE DRY AND COOL WEATHER TUESDAY NIGHT AND
WEDNESDAY. THE HIGH MOVES TO THE EAST ON WEDNESDAY ALLOWING EAST
WINDS TO DEVELOP. WITH A SURFACE TROUGH TO THE WEST UNTIL NEXT
WEEKEND...EXPECT SEVERAL DAYS OF EAST WINDS OVER THE FORECAST
AREA. UPPER LEVEL DISTURBANCES SPINNING OFF THE UPPER LOW TO THE
WEST WILL MOVE THROUGH MONTANA FROM TIME TO TIME BRINGING A FEW
THUNDERSTORMS WITH IT. WILL GENERALLY BROADBRUSH A SLIGHT CHANCE
OF THUNDERSTORMS FROM THURSDAY AFTERNOON ONWARD IN THE EXTENDED.
THE SURFACE TROUGH IS EXPECTED TO EVENTUALLY MOVE TOWARDS EASTERN
MONTANA NEXT WEEKEND BRINGING A THERMAL RIDGE WITH WARMER
TEMPERATURES. FORRESTER

&&

.AVIATION...
LOOK FOR MID AND HIGH LEVEL CLOUDS ACROSS THE AREA THROUGH MOST
OF THE DAY MAKING FOR WIDESPREAD VFR CONDITIONS. HOWEVER SCATTERED
SEVERE THUNDERSTORM ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS
EAST CENTRAL MONTANA...POTENTIALLY IMPACTING THE KGDV AND KSDY
TERMINALS WITH LARGE HAIL AND DAMAGING WINDS. ISOLATED SEVERE
THUNDERSTORMS ARE POSSIBLE ACROSS THE REST OF NORTHEAST MONTANA
DURING THE SAME PERIOD. SCATTERED THUNDERSTORMS WILL CONTINUE
INTO MONDAY WHICH MAY LOWER VISIBILITY AND CEILINGS TO IFR LEVELS AT
TIMES. EXPECT EAST TO NORTHEAST WINDS 15 TO 25 KNOTS TODAY AND
TONIGHT. PLEASE SEE TAFS FOR DETAILS. GILCHRIST

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 4 AM MDT TUESDAY FOR FORT PECK LAKE.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jun 24, 2:58 PM MDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
258 PM MDT SUN JUN 24 2007

MTZ022>027-252100-
GARFIELD-MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX-
258 PM MDT SUN JUN 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THIS AFTERNOON AND EVENING THERE IS THE POTENTIAL FOR SCATTERED SEVERE
THUNDERSTORM DEVELOPMENT. LARGE HAIL...DAMAGING WINDS AND HEAVY
RAINS CAN BE EXPECTED WITH ANY THUNDERSTORMS THAT DO DEVELOP.
PLEASE CONTINUE TO MONITOR THE LATEST FORECAST FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ016>021-059>062-252100-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
258 PM MDT SUN JUN 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THIS AFTERNOON AND EVENING THERE IS THE POTENTIAL FOR ISOLATED
THUNDERSTORM DEVELOPMENT. SOME OF THESE STORMS MAY BECOME SEVERE
WITH DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINS. PLEASE
CONTINUE TO MONITOR THE LATEST FORECAST FOR DETAILS.

THERE IS ALSO A LAKE WIND ADVISORY IN EFFECT FOR FORT PECK LAKE.
PLEASE SEE GTFNPWGGW FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 24, 8:19 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
819 PM MDT SUN JUN 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             11 SSE DEVILS CREEK REC 47.47N 107.54W
06/24/2007  E2.00 INCH       GARFIELD           MT   TRAINED SPOTTER

            STARTING TO COVER GROUND

&&

MATTM
Local storm report, Jun 24, 8:28 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
828 PM MDT SUN JUN 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             14 SW BRUSETT           47.28N 107.48W
06/24/2007  E0.75 INCH       GARFIELD           MT   PUBLIC

&&

MATTM

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 7:59 PM MDTSevere Thunderstorm WarningGGWGarfield, Phillips, Valley61 min
Jun 24, 8:58 PM MDTSevere Thunderstorm WarningGGWGarfield, McCone, Valley62 min
Jun 24, 9:26 PM MDTTornado WarningGGWPhillips, Valley21 min
Jun 24, 9:58 PM MDTSevere Thunderstorm WarningGGWGarfield, McCone, Valley62 min
Jun 24, 10:07 PM MDTSevere Thunderstorm WarningGGWPhillips53 min
Jun 24, 10:57 PM MDTSevere Thunderstorm WarningGGWDawson, Garfield, McCone, Prairie, Roosevelt, Valley63 min
Jun 24, 10:58 PM MDTSevere Thunderstorm WarningGGWPhillips62 min
Jun 24, 11:37 PM MDTSevere Thunderstorm WarningGGWGarfield, Petroleum, Phillips53 min
Jun 24, 11:39 PM MDTSevere Thunderstorm WarningGGWDawson, McCone, Richland, Roosevelt, Sheridan66 min
Jun 25, 12:14 AM MDTFlash Flood WarningGGWDawson, Richland3 hr
Jun 25, 12:27 AM MDTSevere Thunderstorm WarningGGWGarfield, Phillips, Valley63 min
Jun 25, 9:44 AM MDTSevere Thunderstorm WarningGGWPhillips51 min

Nearby

Flash Flood Warnings in Montana, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.